MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON EXPRESS¿ II INFLATABLE BONE TAMP; ARTHROSCOPE
Model Number KEX102EB-CDS-
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare provider (hcp) via a manufacturer representative regarding a cds kit used on a patient having spinal therapy for a vertebral compression fracture.It was reported that the balloon ruptured during inflation.It ruptured in such a way that the entire circumference sheered off.This caused the balloon to get stuck in the patient and the tip broke off in the patient.With no way to retrieve the balloon fragment it had to be left in the patient and cement was injected around it.There was no cement leak in patient.There was a delay of less than 60 mins in the procedure.Levels implanted was t7 and t8.There was no plan to remove the balloon fragments from the patient.The procedure was completed successfully with the given product.There were no further complications reported regarding the event.
 
Additional Manufacturer Narrative
H3: product analysis # (b)(4): part # kex102eb-cds, lot # 0227784440 visual and optical inspection revealed the tip of the balloon has been damaged.The upper portion of the balloon is missing.This damage is consistent with the balloon coming in contact with bone spurs when the balloon is inflated in the vertebral body.The upper portion of the balloon appears to have been torn away during the removal process.This regulatory report is being submitted due to retrospective review through capa 624392.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
KYPHON EXPRESS¿ II INFLATABLE BONE TAMP
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key21456815
Report Number1030489-2025-00995
Device Sequence Number20829819
Product Code HRX
UDI-Device Identifier00643169671621
UDI-Public00643169671621
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2024
Device Model NumberKEX102EB-CDS-
Device Catalogue NumberKEX102EB-CDS-
Device Lot Number0227784440
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale